Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
CWD Answers Archives

Review the entire archive according to the date it was posted.

CWD_Answers_Icon
October 29, 2004

Insulin Pumps, Other

advertisement
Question from Romeoville, Illinois, USA:

After removing a site a few days ago from my granddaughter tummy, it looked slightly infected (little red, white icky stuff). When this happens, we use antibiotic cream and warm compresses. Usually, within a couple of days, it’s all cleared up. This time, the redness and white ickiness went away, but it is hard under where her site was and it hurts her when we press on the hard thing. We asked her endocrinologist for a prescription for an antibiotic, in case it is an infection, and they said they know nothing about site infections and to call her pediatrician. We talked to the pediatrician and she said that if she’s getting infections from the sites maybe she should quit using the pump. What?

So, we asked the school nurse her opinion. She looked at it and said that since it wasn’t red at all and not hot, it probably wasn’t an infection that is could be a hematoma and, when it broke up, it would go away. She said to keep and eye on it and that she would, too. Any advice would be appreciated.

Answer:

From: DTeam Staff

I would have the pediatrician and probably the diabetes doctor take a look at the site, if it’s still there.

LAD